MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1111/j.1751-1097.2008.00404.x

Медицинская библиотека · Photochemistry and photobiology · 2008

Retinal phototoxicity induced by hydrochlorothiazide after exposure to a UV tanning device.

Costagliola Ciro, Menzione Massimo, Chiosi Flavia, Romano Mario R, Della Corte Michele, Rinaldi Michele

Клинический случайСтатьяПеревод в очереди

Аннотация

UV radiation is known to cause acute and chronic eye and skin damage. The present case report describes the occurrence of hydrochlorothiazide-induced retinal phototoxicity immediately after exposure to UV light emanated from a sunbed in a 40-year-old myopic woman. During the tanning session she had always worn UV protective eyewear, except for a few minutes when she took the protective goggles off to put her spectacles on to locate and turn the timer switch off. At baseline her visual acuity was 10/25 in OD and 10/80 in OS. Fundus examination revealed the presence of retinal lesions in both eyes. More specific tests confirmed the presence of a phototoxic macular damage. Hydrochlorothiazide was discontinued, and she was recommended to wear UV filtering glasses. Over the follow-up period (12 months), a slow and progressive visual acuity recovery in both eyes occurred. At the last check the visual acuity improvement was of about 60% from baseline in both eyes. Fundus examination showed only a juxtafoveal flat pigmented scar of the retinal pigment epithelium in both eyes, milder in OD. The constant rise in the number of sunbed users makes the knowledge of UV-related side effects a problem that cannot be postponed further. Awareness of the general public about the harmful effects of UV exposure must represent one of the leading preventive health strategies. Therefore, a careful analysis of the medical history before the admission to a sunbed session throughout a questionnaire could represent an economic and effective measure to avoid further cases of a phototoxic macular damage in patients taking photosensitizing compounds.

Для цитирования: Costagliola Ciro, Menzione Massimo, Chiosi Flavia, Romano Mario R, Della Corte Michele, Rinaldi Michele. Retinal phototoxicity induced by hydrochlorothiazide after exposure to a UV tanning device.. Photochemistry and photobiology. 2008. DOI: 10.1111/j.1751-1097.2008.00404.x.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.